Alert archive / Iowa / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Des Moines, IA

April 16, 202410 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 16, 2024, 11:41 AM CDT for 10 counties in Iowa. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2024, 11:41 AM CDT (16:41 UTC)
Expired
Apr 16, 2024, 12:45 PM CDT
In force
64 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Franklin County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Marshall County, IA, Polk County, IA, Story County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 12:35 PM CDTTSTM WND DMG3 Nw Buckeye, IALivestock building sustained damage during structural repair. Time estimated by radar.
Apr 16, 12:35 PM CDTTSTM WND DMG3 Nw Buckeye, IALivestock building sustained damage during structural repair. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 10:22 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WUUS53 KDMX 161641
SVRDMX
IAC015-069-079-083-091-127-153-169-187-197-161745-
/O.NEW.KDMX.SV.W.0002.240416T1641Z-240416T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1141 AM CDT Tue Apr 16 2024

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northwestern Polk County in central Iowa...
  Story County in central Iowa...
  Northwestern Marshall County in central Iowa...
  Hardin County in central Iowa...
  Eastern Webster County in central Iowa...
  Wright County in north central Iowa...
  Western Franklin County in north central Iowa...
  Eastern Humboldt County in north central Iowa...
  Northeastern Boone County in central Iowa...
  Hamilton County in central Iowa...

* Until 1245 PM CDT.

* At 1140 AM CDT, severe thunderstorms were located along a line
  extending from near Lehigh to 6 miles northeast of Fraser to near
  Kelley to Alleman, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts with brief tornadoes possible. 

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ames, Ankeny, Fort Dodge, Johnston, Boone, Webster City, Nevada,
  Iowa Falls, Clarion, Eldora, Dakota City, Eagle Grove, Story City,
  Polk City, Huxley, Belmond, Slater, Roland, Jewell Junction, and
  Gilbert.

This includes Interstate 35 between mile markers 98 and 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

A Tornado Watch remains in effect until 600 PM CDT for central Iowa.

&&

LAT...LON 4284 9336 4263 9320 4216 9298 4169 9373
      4189 9380 4208 9397 4221 9419 4288 9419
TIME...MOT...LOC 1640Z 209DEG 44KT 4231 9405 4218 9387 4197 9370 4180
9363

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fowle
4 follow-up statements
417 
WWUS53 KDMX 161704
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1204 PM CDT Tue Apr 16 2024

IAC015-069-079-083-091-127-153-169-187-197-161745-
/O.CON.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Polk IA-Story IA-Marshall IA-Hardin IA-Webster IA-Wright IA-
Franklin IA-Humboldt IA-Boone IA-Hamilton IA-
1204 PM CDT Tue Apr 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHWESTERN POLK...STORY...NORTHWESTERN MARSHALL...HARDIN...
EASTERN WEBSTER...WRIGHT...WESTERN FRANKLIN...EASTERN HUMBOLDT...
EASTERN BOONE AND HAMILTON COUNTIES...

At 1203 PM CDT, severe thunderstorms were located along a line
extending from near Hardy to near Kamrar to near Roland to near
Nevada, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ames, Ankeny, Fort Dodge, Johnston, Boone, Webster City, Nevada, Iowa
Falls, Clarion, Eldora, Eagle Grove, Story City, Polk City, Huxley,
Belmond, Slater, Roland, Jewell Junction, Gilbert, and Elm Lake.

This includes Interstate 35 between mile markers 98 and 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4284 9336 4263 9320 4216 9298 4169 9373
      4189 9380 4208 9397 4247 9418 4288 9419
TIME...MOT...LOC 1703Z 208DEG 44KT 4278 9400 4243 9369 4222 9352 4198
9341

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fowle
014 
WWUS53 KDMX 161719
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1219 PM CDT Tue Apr 16 2024

IAC187-161728-
/O.CAN.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Webster IA-
1219 PM CDT Tue Apr 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

LAT...LON 4284 9336 4263 9320 4216 9298 4176 9362
      4192 9367 4214 9377 4251 9389 4287 9398
TIME...MOT...LOC 1718Z 209DEG 44KT 4292 9389 4257 9358 4236 9341 4212
9330

$$

IAC015-069-079-083-091-127-153-169-197-161745-
/O.CON.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Polk IA-Story IA-Marshall IA-Hardin IA-Wright IA-Franklin IA-
Humboldt IA-Boone IA-Hamilton IA-
1219 PM CDT Tue Apr 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTH CENTRAL POLK...STORY...NORTHWESTERN MARSHALL...HARDIN...
WRIGHT...WESTERN FRANKLIN...NORTHEASTERN HUMBOLDT...NORTHEASTERN
BOONE AND HAMILTON COUNTIES...

At 1218 PM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Kanawha to 4 miles southeast of Big
Wall Lake to near Drake Airport to near Zearing, moving northeast at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ames, Webster City, Nevada, Iowa Falls, Clarion, Eldora, Eagle Grove,
Story City, Huxley, Belmond, Roland, Jewell Junction, Gilbert, Elm
Lake, Iowa State Center, Big Wall Lake, Maxwell, Colo, Hubbard, and
Cambridge.

This includes Interstate 35 between mile markers 98 and 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4284 9336 4263 9320 4216 9298 4176 9362
      4192 9367 4214 9377 4251 9389 4287 9398
TIME...MOT...LOC 1718Z 209DEG 44KT 4292 9389 4257 9358 4236 9341 4212
9330

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fowle
037 
WWUS53 KDMX 161738 RRA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1238 PM CDT Tue Apr 16 2024

IAC015-091-153-161748-
/O.CAN.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Polk IA-Humboldt IA-Boone IA-
1238 PM CDT Tue Apr 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL POLK...
NORTHEASTERN HUMBOLDT AND NORTHEASTERN BOONE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

LAT...LON 4217 9298 4187 9345 4205 9356 4258 9367
      4286 9382 4284 9336 4263 9320
TIME...MOT...LOC 1738Z 225DEG 33KT 4295 9363 4251 9343 4225 9332 4202
9324

$$

IAC069-079-083-127-169-197-161745-
/O.CON.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Story IA-Marshall IA-Hardin IA-Wright IA-Franklin IA-Hamilton IA-
1238 PM CDT Tue Apr 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL STORY...NORTHWESTERN MARSHALL...HARDIN...EASTERN
WRIGHT...WESTERN FRANKLIN AND EASTERN HAMILTON COUNTIES...

At 1238 PM CDT, severe thunderstorms were located along a line
extending from Goodell to near Alden to near Hubbard to near State
Center, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Nevada, Iowa Falls, Clarion, Eldora, Story City, Belmond, Roland, Big
Wall Lake, Elm Lake, Colo, Hubbard, Alden, Zearing, Radcliffe, Dows,
Ellsworth, Latimer, Union, Williams, and McCallsburg.

This includes Interstate 35 between mile markers 115 and 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4217 9298 4187 9345 4205 9356 4258 9367
      4286 9382 4284 9336 4263 9320
TIME...MOT...LOC 1738Z 225DEG 33KT 4295 9363 4251 9343 4225 9332 4202
9324

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fowle
130 
WWUS53 KDMX 161745
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1245 PM CDT Tue Apr 16 2024

IAC069-079-083-127-169-197-161755-
/O.EXP.KDMX.SV.W.0002.000000T0000Z-240416T1745Z/
Story IA-Marshall IA-Hardin IA-Wright IA-Franklin IA-Hamilton IA-
1245 PM CDT Tue Apr 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STORY...NORTHWESTERN
MARSHALL...HARDIN...EASTERN WRIGHT...WESTERN FRANKLIN AND EASTERN
HAMILTON COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Iowa.

LAT...LON 4217 9298 4187 9345 4205 9356 4258 9367
      4286 9382 4284 9336 4263 9320
TIME...MOT...LOC 1745Z 209DEG 44KT 4302 9358 4258 9338 4232 9327 4209
9319

$$

Fowle

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 7:32 AM CDT, 4 hours 9 minutes earlier. Its key messages:

  • Several rounds of storms today. Severe weather possible throughout the day. Damaging winds, large hail and tornadoes all possible
  • Strong synoptic winds today. Non-thunderstorm gusts to 50 mph or greater possible.
  • Much colder to end the week.
Area forecast discussion, Apr 16, 7:32 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
732 AM CDT Tue Apr 16 2024

 ...Updated for the 12z Aviation Discussion...

.KEY MESSAGES...

- Several rounds of storms today. Severe weather possible
  throughout the day. Damaging winds, large hail and tornadoes
  all possible

- Strong synoptic winds today. Non-thunderstorm gusts to 50 mph
  or greater possible.

- Much colder to end the week.

&&

.DISCUSSION...
Issued at 427 AM CDT Tue Apr 16 2024

Elevated thunderstorms have begun to develop across parts of west
central, central and southern Iowa along a region of theta-e
advection. The strongest updrafts thus far in Iowa have been over
west central Iowa but thus far nothing has approached severe limits.
The main low level jet axis remains to the west of the areas from
eastern South Dakota and into eastern Kansas. Thunderstorm activity
over north central Kansas and south central Nebraska has evolved
into a QLCS with wind gusts and numerous meso vertices occurring.
This activity should turn more north/northeast and remain to the
west of the forecast area. Another region of thunderstorm
development has been occurring over southeast Kansas which is in
vicinity of the mid and upper level jet maxes and immediately ahead
of the strongest PV anomaly rotating around the upper low. This is
the activity that will be lifting rapidly north/northeast towards
the DMX CWA and should be near the southwest corner between 12-14z.
Additional thunderstorms will continue to develop ahead of this line.

The 500 mb low is moving into northwest Kansas early this morning
and will continue to deepen through 18z as it moves into eastern
Nebraska then will slowly begin to fill as it lifts further
northeast into northwest Iowa by late this afternoon. This track
does fit past composite analysis of past Iowa severe weather and
tornado outbreaks with some minor temporal differences. The one
differences if the more deep layer unidirectional flow that is
predominant much of the period. Model solutions are varying to some
degree on the strength of the low level flow and thus the low level
shear potential. The overall trends are suggesting a stronger low
level wind field at 850 mb and below that would promote better
turning in the low levels. At the surface, low pressure over western
Nebraska is gravitating southeast towards the approaching upper low.
The low will undergo a fujiwhara as it reorients with the upper low.
A plume of 60+ dewpoints has lifted into east central Nebraska and
this will continue to lift into central Iowa today.

Today's severe weather threat and how it will evolve still is not
completely clear cut. Will be referring this as 3 rounds of storm
potential. Round 1 is the current elevated storms that may have a
low end severe hail threat. Round 2 is the activity lifting
northeast out of Kansas and round 3 is potential storms to develop
along the pseudo dry line. We will focus on rounds 2 & 3. Round 2
may end up evolving into a linear/QLCS line this morning as the
storms motions are nearly parallel to the 0-3 km shear vector of 40-
50 kts. In addition, low level stretching is likely as 0-3 km CAPE
values increase to 50-100 J/kg this morning. Proximity soundings
would suggest that the storms may be slightly elevated but given the
forcing and the low level moisture advection, the storms may be
surface based and pose a damaging wind and QLCS tornado threat.
Round 3 which is expected to form along the pseudo dry line, could
see more discrete supercells development. Again, the overall profile
is more unidirection which may suggest more of a wind and hail
threat. The wind threat is further supported by the 0-3 km theta-e
differences over 25k suggesting the potential for sustained cold
pools. Will have to see how the low level wind field sets up for the
tornadic threat. The unidirection profiles may result in splitting
storms with the left movers possessing an enhanced hail threat if they
can sustain. Finally, storm motions today of around 45 kts does
increase the risk for EF2+ tornadoes as it further strengthens the
right forward moving portions of any tornadoes. Any storms today
will have the damaging wind threat with the strong winds just above
the surface.

Have added the entire area into the wind advisory today for the
synoptic wind. It is possible some areas approach 60 mph in non-
thunderstorm winds. Should have an increase this morning then again
as the pseudo dry moves through and deeper mixing occurs this
afternoon.

No major changes beyond that as the focus this morning was on the
near term. Precipitation ends on Wednesday but breezy to gusty winds
will persist. The big story in the extended is the cool down coming
and yes we will have frost and freezing temperatures back in
Iowa.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 637 AM CDT Tue Apr 16 2024

Several rounds of storms today at most sites before a boundary
passes through the area later this afternoon and early evening.
Additional showers and isolated storms are possible overnight,
mainly over northern Iowa. Strong and gusty synoptic winds are
expected today as well, the strongest winds will be this morning
and again this afternoon immediately behind fropa. Damaging wind
gusts are possible with any storms today. Cigs may become MVFR
or lower during the day today with some improvement behind the
boundary. Addition MVFR stratus is possible tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for IAZ004>007-
015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097.

&&

DISCUSSION...Donavon
AVIATION...Donavon
Hazardous weather outlook, Apr 16, 4:25 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
425 AM CDT Tue Apr 16 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-170930-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
425 AM CDT Tue Apr 16 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Wind Advisory is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Multiple rounds of thunderstorms are be expected today into
tonight with a Slight (2 out of 5) to Enhanced Risk (3 out of 5)
for severe weather. Large hail, damaging wind gusts, and a few
tornadoes will all be possible, along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed at times today into tonight.

In the hours before

Local storm report, Apr 16, 10:56 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1056 AM CDT Tue Apr 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     Hail             1 NNE Chariton          41.02N 93.30W
04/16/2024  E0.75 Inch       Lucas              IA   Broadcast Media

            Local media relayed report of penny sized
            hail on NE side of Chariton. Time estimated
            from radar.

&&
Local storm report, Apr 16, 11:40 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1140 AM CDT Tue Apr 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     Tornado          2 E Minburn             41.75N 93.99W
04/16/2024                   Dallas             IA   Amateur Radio

            Outbuilding sheet metal scattered in fields.

&&

CAH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:53 AM CDTSpecial Weather StatementDMXSac22 min
Apr 16, 5:11 AM CDTSpecial Weather StatementDMXEmmet, Palo Alto, Pocahontas49 min
Apr 16, 9:03 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union57 min
Apr 16, 11:09 AM CDTTornado WarningDMXBoone, Dallas36 min
Apr 16, 11:53 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello37 min
Apr 16, 12:18 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne45 min
Apr 16, 1:02 PM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Wayne46 min
Apr 16, 1:35 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Apr 16, 1:38 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe, Wapello, Wayne23 min
Apr 16, 1:58 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Monroe, Poweshiek, Wapello47 min
Apr 16, 2:05 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy40 min
Apr 16, 2:25 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis35 min
Apr 16, 2:36 PM CDTTornado Warning Tornado observedDMXCalhoun, Humboldt, Pocahontas39 min
Apr 16, 2:44 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas33 min
Apr 16, 2:54 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello51 min
Apr 16, 3:11 PM CDTTornado Warning Tornado observedDMXHumboldt, Kossuth, Palo Alto, Pocahontas49 min
Apr 16, 3:48 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Apr 16, 5:00 PM CDTTornado WarningDMXEmmet, Kossuth, Palo Alto45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.